Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Started bleeding after breaking hymen and spotting while passing stool or urine. Any solution?

User rating for this question
Very Good
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 1979
Answered : 79 Questions
We had first time sex and girlfriend's hymen broke; the bleeding stopped by next morning but reoccurs every time she passes stool or urine though for a short's been 2.5 days... the bleeding is quite less...pain is only when there is some pressure...please suggest an ointment or solution to stop the bleeding and expedite the healing
Posted Fri, 15 Mar 2013 in Women's Health
Answered by Dr. Nirja Chawla 15 hours later
This was rather unfortunate. It must have been traumatic for both of you.
The bleeding has lasted more than 1 day...normally bleeding from hymenal rupture resolves quickly although in some instances it is reported to last even 5 days. All such cases with more than 1 day bleeding after first intercourse, in my experience, are due to vaginal tears. These occur because of several reasons - rough intercourse, inexperienced and first timer partners, lack of lubrication mostly due to apprehension and inner anxiety of the female partner.

Hymen ruptures repair by themselves pretty well. So do vaginal tears unless they are very XXXXXXX into the thickness of the vaginal wall - then they need stiches. Since the bleeding is already much lesser now, you can be rest assured that the repair and healing has already begun.

What you need to do is avoid intercourse till the bleeding stops completely otherwise the old tear may open up or new tears can occur.
Whenever you plan to have sex, please use lubricants available with your local chemist - Lubic, K-Y jelly or Vagisil lubricants.
And be gentle please. There is no train to catch. Give her enough time to relax her vaginal muscles and to lubricate naturally.
At this moment please ask your partner to use Betadine vaginal pessaries or, if its difficult for her, then she could take some Betadine ointment on her finger and smear it inside, all over the vagina.

It's not necessary that she will bleed again if you follow the above advice. However, in case she does, it would be a good idea to have an examination by your local gynaecologist.

That she bleeds every time she passes stools or urine is very unusual. I don't expect that the vaginal tear would have extended into the urinary bladder in front AND the rectum behind. In such a case one would expect urine and stools to pass out through the vagina also. In your case I don't expect such a scenario. It's probably old blood in the vagina which gets squeezed out when she strains to pass urine it stools. So it's probably nothing to worry. It will settle down.

May I take this opportunity to gently remind you that pre-marital sexual activity is like a forbidden fruit and hence more pleasurable, in some ways, but associated with many emotional changes. These emotional upheavals could be in the form of guilt or regret. Why one should live like this, with the weight of emotional issues bogging you down? Whatever you do should be as wise as you can be.
Ultimately it's your decision. Once you take the responsibility for your actions, as a doctor, I have nothing to add other than help you prevent complications caused by sexual activity.

These complications are two fold - unwanted pregnancy and sexually transmitted infections (STIs). Therefore condom MUST be used each time. Condoms will protect both of you from STIs but are not good enough to protect against pregnancy (failure rate 25%). For this I would recommend Oral Contraceptive Pills (failure rate 0.2%). In case the sexual activity is not very frequent, you could also use condom for the male partner + 'Today' vaginal pessary for the female partner.
I hope this resolves your concern and worry for your partner.
Take care.
Dr Nirja Chawla
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor